MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.20 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.20 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT
Model Number FV420T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: we received the valve in a plastic container.The valve was inserted in an unknown liquid.The progav was set to pressure range 8 cmh2o at the time of delivery.Optical inspection: first step of our investigation is the optical inspection.The visual inspection revealed that the valve has no apparent deformations or other abnormalities.However, the measurement of parallelism has shown, with a measured value of -0,0715 mm, that the valve is outside the accepted tolerance.Result: in the visual inspection of the valve, we could not detect any apparent damage.Nevertheless, the measurement of the parallelism could confirm a deformation.In the further course of investigation we carried out a permeability test.The investigation has resulted that the valve was permeable.However, it was not possible to adjust the valve.To proof if the brake function is full in place, despite the deformation observed, we carried out a brake function test.The investigation has shown that the brake function is present, but it was not possible to measure the braking force due to the non-adjustability.In order to verify whether the valve examined here has been influenced by the known risks of hydrocephalus therapy, for example by natural substances in the cerebrospinal fluid (protein, blood or tissue particles), we have finally decided to dismantle the valve.Inside the progav-valve we have found apparent deposits or substances of protein which might could be the reason for the assumed difficulties in adjustability in the past.Based on our investigation results we can confirm that it was not possible to adjust the progav valve.This is presumably due to the found deposits inside the valve and probably less due to the fact that the valve is deformed.But at the time of delivery there is no failure detectable with this progav valve.No further actions required.
 
Event or Problem Description
According to the complainant a progav had a malfunction postoperatively.The patient was originally implanted on (b)(6) 2013.Readjustment was not possible.The revision date was (b)(6) 2016.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.Height:(b)(6).

Brand Name
PROGAV W/SHUNTASSIST.20 + DIST.CATH.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12540360
Report Number3004721439-2021-00671
Device Sequence Number4584697
Product Code JXG
UDI-Device Identifier04041906132170
UDI-Public4041906132170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberFV420T
Device Catalogue NumberFV420T
Device Lot Number20017996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2016
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight14